Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 115, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 13, 2015, 2:09 PM EDT for Fleming County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2015, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 13, 2015, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:26 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 13, 12:26 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1226 PM EDT MON JUL 13 2015 .UPDATE... ISSUED AT 1226 PM EDT MON JUL 13 2015 WELL ESTABLISHED CONVECTIVE SYSTEM WAS OVER CENTRAL INDIANA AND MOVING SOUTHEAST TOWARD OUR AREA AT MID DAY. ENVIRONMENTAL WINDS ALOFT WERE NOT IMPRESSIVE...BUT INSTABILITY WAS BECOMING QUITE HIGH. 11 AM SURFACE BASED CAPE WAS GENERALLY IN THE NEIGHBORHOOD OF 3-4K AND LIFTED INDICES WERE AROUND -6. WITH ADDITONAL HEATING TAKING PLACE BEFORE THE SYSTEM ARRIVES...IT SHOULD HAVE HIGH INSTABILITY FOR FUEL. WILL LOOK FOR MAINLY A WIND THREAT AS IT MOVES THROUGH. BEST ESTIMATE IS THAT IT WILL ENTER OUR NORTHERN- MOST COUNTY...FLEMING...BETWEEN 230 PM AND 3 PM...AND PROGRESS SOUTH TO THE TN LINE BY ABOUT 6 PM. UPDATE ISSUED AT 839 AM EDT MON JUL 13 2015 FRESHENED UP THE HOURLY TEMPERATURES AND DEW POINTS ACCORDING TO THE LATEST TRENDS IN OBSERVATIONS. CONVECTION IS STARTING TO PUSH SOUTHEAST OUT OF IL...SO WILL HANG ONTO THE CURRENT POP TIMING. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 359 AM EDT MON JUL 13 2015 A VERY ACTIVE AND STORMY PERIOD IS IN STORE FOR THE SHORT TERM AS A SERIES OF SHORT WAVE TROUGHS MOVE THROUGH THE GREAT LAKES/OHIO VALLEY REGIONS...SHARPENING UP A LONG WAVE TROUGH THAT WILL RESIDE ACROSS THE EASTERN SEABOARD BY THE END OF THE PERIOD. SEVERAL COMPLEXES OF THUNDERSTORMS WILL TAKE AIM AT EASTERN KENTUCKY...BRINGING AN EXTENDED PERIOD OF SEVERE WEATHER THREAT...INCLUDING DAMAGING WINDS...FLASH FLOODING...LARGE HAIL...AND ISOLATED TORNADOES. FOR TODAY...A COMPLEX OF THUNDERSTORMS WILL INITIATE TO THE NORTHWEST...AND DIVE SOUTHEAST TOWARDS EASTERN KENTUCKY FOR THE SECOND HALF OF THE DAY. THE GREATEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...AS THE COLD POOL LOOKS TO DOMINATE THE ENVIRONMENTAL SHEAR...ALTHOUGH THERE MAY BE A FEW BOWING SEGMENTS IN WHICH SHEAR MAY BE MORE BALANCED FOR A TIME...YIELDING A QLCS AND ISOLATED TORNADO THREAT. THERE IS ALSO A SLIGHT CHANCE OF SOME DISCRETE CELLS INITIATING OUT AHEAD OF THE OUTFLOW...WHICH COULD YIELD SOME LARGE HAIL POTENTIALLY. ONCE THIS ACTIVITY BARRELS THROUGH EASTERN KENTUCKY THIS AFTERNOON INTO EARLY THIS EVENING...THERE IS MORE UNCERTAINTY AS TO WHERE MCS ACTIVITY WILL RE-GENERATE. HIGHER RESOLUTION GUIDANCE SUGGESTS THAT MULTIPLE MCS ACTIVITY MAY BUILD MORE TO THE WEST...WHERE BETTER INSTABILITY WILL HANG ON. AS SUCH...HAVE ONLY CARRIED CHANCE TO LIKELY POPS...WITH HIGHER PROBABILITIES WEST OF I-75. ON TUESDAY...BETTER FORCING WILL ARRIVE AS A MORE STOUT SHORT WAVE TROUGH ROTATES THROUGH THE OHIO VALLEY...SENDING A COLD FRONT THROUGH OUR AREA DURING THE AFTERNOON. CAPE AND SHEAR PROFILES ARE SUPPORTIVE OF DISCRETE CELLS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...WITH A HIGHER TORNADO THREAT COMPARED TO TODAY GIVEN THE BETTER LOW LEVEL SHEAR PROFILES. HAVE POPS GENERALLY INCREASING DURING THE DAY...PEAKING IN THE AFTERNOON AS THE FRONT SLIDES ON THROUGH THE AREA. GIVEN THE MULTIPLE ROUNDS OF STORMS EXPECTED THROUGH THE PERIOD...HAVE HOISTED A FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY NIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 400 AM EDT MON JUL 13 2015 MODELS SEEM TO BE IN DECENT AGREEMENT WITH UPPER LEVEL TROUGH AXIS SWINGING ACROSS THE OHIO VALLEY AND EASTERN KY TUESDAY NIGHT. THE UPPER HIGH THAT IS CENTERED NEAR THE ARKLATEX REGION WILL SLIGHTLY RETROGRADE EAST BEHIND WAVE. MODELS THEN SUGGEST LATER IN THE PERIOD THE UPPER HIGH WILL MOVE BACK WEST. THE EASTWARD PROGRESSION WILL BRING HIGHER HEIGHTS ACROSS THE REGION. WHILE MODELS DO HAVE A FEW SUBTLE WAVES MOVING THROUGH THE FLOW...THESE DO NO LOOK NEAR AS POTENT AS THE SHORTWAVES WE ARE EXPECTING TODAY AND TUESDAY. THIS PERIOD WILL BE PRESENTED WITH A BIT MORE SEASONAL PATTERN OVERALL. NO MAJOR DISCERNIBLE SURFACE FEATURES WITH EXCEPTION OF A WARM FRONT THAT SLIDES THROUGH FRIDAY INTO SATURDAY. THIS WILL AID INTRODUCING A WARM MOIST AIR MASS INTO THE REGION THROUGH THE LATTER PORTION OF THE LONG TERM PERIOD. THEREFORE DID UP TEMPS A BIT FROM THE BLEND GIVEN HEIGHT RISES AND CPC 6-10 DAY PUTTING A 50 TO 60 PERCENT CHANCE ABOVE NORMAL. THEY MAY PERHAPS STILL BE A BIT LOW DEPENDING ON ANY STORMS AND EXTENT OF THERMAL RIDGE THROUGH THE PERIOD. GIVEN LITTLE IN THE WAY OF LIFTING...WITH NO MAJOR FEATURES AND WEAK FLOW ALOFT HAVE KEPT POPS THROUGH THE PERIOD IN THE SLIGHT TO CHANCE RANGE. MORE IN THE WAY OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 839 AM EDT MON JUL 13 2015 IFR FOG/STRATUS WILL BURN OFF THROUGH 14Z. ALL EYES THEN TURN TOWARDS A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY APPROACHING FROM THE NORTHWEST THIS AFTERNOON. FOW NOW...HAVE INCLUDED TEMPO GROUPS BETWEEN 18 AND 00Z FROM NORTHWEST TO SOUTHEAST WITHIN THE TAFS...WITH NORTHWEST WINDS GUSTING TO AROUND 45 KTS...ALTHOUGH 50 KTS MAY BE MORE REASONABLE. CONDITIONS WITHIN THE WORST PART OF THE LINE WILL ALSO LIKELY DROP DOWN TO IFR OR WORSE. GENERAL IMPROVMENT IS EXPECTED THEREAFTER... ALTHOUGH STORMS WILL STILL AT LEAST BE WITHIN THE VICINITY OF THE AIRPORTS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...HAL SHORT TERM...GEOGERIAN LONG TERM...DJ AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 13, 5:16 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 516 AM EDT MON JUL 13 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 516 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A GOOD CHANCE THAT A LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH ISOLATED INSTANCES OF LARGE HAIL AND TORNADOES POSSIBLE. ADDITIONALLY...LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH THURSDAY...AND AGAIN FROM FRIDAY THROUGH SUNDAY. SEVERE STORMS WILL BE POSSIBLE TUESDAY. DAMAGING WIND GUSTS...LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING WILL ALL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:26 AM EDT | Areal Flood Advisory | JKL | Johnson | 2 hr |
| Jul 13, 12:51 AM EDT | Flash Flood Warning | JKL | Johnson | 3 hr |
| Jul 13, 1:05 AM EDT | Areal Flood Advisory | JKL | Martin, Pike | 115 min |
| Jul 13, 1:43 AM EDT | Flash Flood Warning | JKL | Pike | 3 hr |
| Jul 13, 2:26 AM EDT | Flash Flood Warning | JKL | Pike | 3 hr |
| Jul 13, 3:11 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 48 hr |
| Jul 13, 2:23 PM EDT | Special Weather Statement | JKL | Magoffin | 37 min |
| Jul 13, 2:26 PM EDT | Special Weather Statement | JKL | Johnson, Morgan | 49 min |
| Jul 13, 2:34 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 41 min |
| Jul 13, 2:39 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 4 hr |
| Jul 13, 2:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 30 min |
| Jul 13, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Johnson, Magoffin, Menifee and 5 more | 30 min |
| Jul 13, 3:17 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 118 min |
| Jul 13, 3:28 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Powell, Wolfe | 47 min |
| Jul 13, 3:34 PM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Montgomery, Powell, Rowan | 116 min |
| Jul 13, 3:39 PM EDT | Flash Flood Warning | JKL | Fleming, Rowan | 3 hr |
| Jul 13, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Martin and 6 more | 33 min |
| Jul 13, 3:51 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin, Morgan | 3 hr |
| Jul 13, 4:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Floyd, Jackson, Knott, Lee and 5 more | 29 min |
| Jul 13, 4:06 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin, Morgan | 5 hr |
| Jul 13, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 60 min |
| Jul 13, 4:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Elliott, Estill, Jackson, Lee, Magoffin and 5 more | 3 hr |
| Jul 13, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Leslie and 5 more | 36 min |
| Jul 13, 4:29 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Johnson, Knott and 8 more | 3 hr |
| Jul 13, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 38 min |
| Jul 13, 4:52 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Floyd, Knott, Knox, Laurel and 4 more | 3 hr |
| Jul 13, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Floyd, Harlan, Jackson, Knott and 6 more | 65 min |
| Jul 13, 5:12 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 18 min |
| Jul 13, 5:17 PM EDT | Special Weather Statement | JKL | Pike | 13 min |
| Jul 13, 5:36 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry | 3 hr |
| Jul 13, 5:50 PM EDT | Special Weather Statement | JKL | McCreary, Pulaski | 25 min |
| Jul 13, 6:11 PM EDT | Areal Flood Warning | JKL | Elliott, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 9 hr |
| Jul 13, 6:38 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jul 13, 6:42 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Jul 13, 6:46 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 119 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.